MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-781032
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned to the manufacturer for analysis.The investigation is currently underway.The device was used during the same procedure as was reported in mfr report# 2032493-2018-00213.
 
Event or Problem Description
It was reported that during advancement of the coil, the coil detached in the microcatheter.Both segments were removed in their entirety along with the microcatheter.There was no reported patient injury or intervention.The patient is reported to be good.
 
Additional Manufacturer Narrative
The coil was returned with pusher for analysis.The implant was noted to be stretched on the proximal section, a few coil revolutions after the tie-knot.The middle portion of the implant had retained it secondary shape.There was no evidence of burn marks observed on the pusher heater coil section.The attachment tether monofilament appeared wavy inside the pusher body coils.The attachment tie-knot section was noted to be in conformance; however, it was dissected to expose the attachment tether tip and identify the type of detachment.Further analysis revealed that the attachment tether tip had a flat cut, and a rebound length of 0.280".Based upon the investigation findings and available information, the reported complaint can be confirmed.The root cause cannot be determined; however, the device exhibited evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7940159
Report Number2032493-2018-00214
Device Sequence Number11266301
Product Code KRD
UDI-Device Identifier00810170018350
UDI-Public(01)00810170018350(11)160921(17)210831(10)160921LC6
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number45-781032
Device Catalogue Number45-781032
Device Lot Number160921LC6
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1